Extremal problems for non-periodic splines on real domain and their derivatives

K.A. Danchenko (Oles Honchar Dnipro National University)
V.A. Kofanov (Oles Honchar Dnipro National University), http://orcid.org/0000-0003-0392-2257

Abstract


We consider the Bojanov-Naidenov problem over the set $$$\sigma_{h,r}$$$ of all non-periodic splines $$$s$$$ of order $$$r$$$ and minimal defect with knots at the points $$$kh$$$, $$$k \in \mathbb{Z}$$$. More exactly, for given $$$n, r \in \mathbb{N}$$$; $$$p, A > 0$$$ and any fixed interval $$$[a, b] \subset \mathbb{R}$$$ we solve the following extremal problem $$$\int\limits_a^b |x(t)|^q dt \rightarrow \sup$$$, $$$q \geqslant p$$$, over the classes $$$\sigma_{h,r}^p(A) := \bigl\{ s(\cdot + \tau) \colon s \in \sigma_{h,r}, \| s \|_{p, \delta} \leqslant A \| \varphi_{\lambda, r} \|_{p, \delta}, \delta \in (0, h], \tau \in \mathbb{R} \bigr\}$$$, where $$$\| x \|_{p, \delta} := \sup \bigl\{ \| x \|_{L_p[a,b]} \colon a, b \in \mathbb{R}, 0 < b - a \leqslant \delta \bigr\}$$$, and $$$\varphi_{\lambda, r}$$$ is $$$(2\pi / \lambda)$$$-periodic spline of Euler of order $$$r$$$. In particularly, for $$$k = 1, ..., r - 1$$$ we solve the extremal problem $$$\int\limits_a^b |x^{(k)}(t)|^q dt \rightarrow \sup$$$, $$$q \geqslant 1$$$, over the classes $$$\sigma_{h,r}^p (A)$$$. Note that the problems (1) and (2) were solved earlier on the classes $$$\sigma_{h,r}(A, p) := \bigl\{ s(\cdot + \tau) \colon s \in \sigma_{h,r}, L(s)_p \leqslant AL(\varphi_{n,r})_p, \tau \in \mathbb{R} \bigr\}$$$, where $$$L(x)_p := \sup \bigl\{ \| x \|_{L_p[a, b]} \colon a, b \in \mathbb{R}, |x(t)| > 0, t \in (a, b) \bigr\}$$$. We prove that the classes $$$\sigma_{h,r}^p (A)$$$ are wider than the classes $$$\sigma_{h,r}(A,p)$$$. Similarly we solve the analog of Erdös problem about the characterisation of the spline $$$s \in \sigma_{h,r}^p(A)$$$ that has maximal arc length over fixed interval $$$[a, b] \subset \mathbb{R}$$$.

Keywords


Bojanov-Naidenov problem; non-periodic spline; rearrangement; comparison theorem

References


Korneichuk N.P., Babenko V.F., Kofanov V.A., Pichugov S.A. Inequalities for derivatives and their applications, Nauk. dumka, Kyiv, 2003; 590 p. (in Russian)

Babenko V.F. "Researches of Dnipropetrovsk mathematicians on inequalities for derivatives of periodic functions and their applications", Ukrainian Math. J., 2000, 52(1): pp. 5-29. (in Russian)

Kwong M.K., Zettl A. "Norm inequalities for derivatives and differences", Lecture notes in mathematics, Berlin: Springer-Verlag, 1992; 1536: 150 p.

Bojanov B., Naidenov N. "An extension of the Landau-Kolmogorov inequality. Solution of a problem of Erdös", J. d'Analyse Mathematique, 1999; 78: pp. 263-280.

Erdös P. "Open problems", Open Problems in Approximation Theory (B. Bojanov, ed.), SCT Publishing, Singapur, 1994; pp. 238-242.

Pinkus A., Shisha O. "Variations on the Chebyshev and $$$L^q$$$-Theories of Best Approximation", Journal of Approx. Theory, 1982; 35(2): pp. 148-168.

Kofanov V.A. "Some extremum problems in different metrics for differentiable functions on the real domain", Ukrainian Math. J., 2009; 61(6): pp. 765-776. (in Russian)

Kofanov V.A. "Some extremal problems in various metrics and sharp inequalities of Nagy-Kolmogorov type", East. J. Approx., 2010; 16(4): p. 313-334.

Kofanov V.A. "Exact upper bounds of norms of functions and their derivatives on the classes of functions with given comparison function", Ukrainian Math. J., 2011; 63(7): pp. 969-984. (in Russian)

Kofanov V.A. "Bojanov-Naidenov problem for differentiable functions on the axis and inequalities of various metrics", Ukrainian Math. J., 2019; 71(6): pp. 786-800. (in Russian)

Kofanov V.A. "Inequalities of various metrics for differentiable periodic functions", Ukrainian Math. J., 2015; 67(2): pp. 202-212. (in Russian)

Magaril-Il'yaev G.G. "On the best approximation of functional classes by splines on the real domain", Trudy Matematicheskogo instituta RAN, 1992; 194: pp. 148-159. (in Russian)

Kolmogorov A.N. "On inequalities between upper bounds of consecutive derivatives of the function on infinite interval", Izbr. tr. Matematika, mekhanika, Nauka, Moscow, 1985; pp. 252-263. (in Russian)

Korneichuk N.P., Babenko V.F., Ligun A.A. Extremum properties of polynomials and splines, Naukova dumka, Kyiv, 1992. (in Russian)

Kofanov V.A. "Inequalities for non-periodic splines and their derivatives on the real domain", Ukrainian Math. J., 2014; 66(2): pp. 216-225. (in Russian)




DOI: https://dx.doi.org/10.15421/241903

Refbacks

  • There are currently no refbacks.


Copyright (c) 2019 K.A. Danchenko, V.A. Kofanov

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.


Registered in

Not much? See «Misleading Metrics» [web-archive] (by J. Beall), «The story of fake impact factor companies ...» (by M. Jalalian); on the other hand, see «Citation Statistics» (by R. Adler, J. Ewing, P. Taylor)


ISSN (Online): 2664-5009
ISSN (Print): 2664-4991